MAUDE Adverse Event Report: AMERICAN EAGLE INSTRUMENTS AMERICAN EAGLE INSTRUMENTS; GRACEY DEEP POCKET CURETTE

AMERICAN EAGLE INSTRUMENTS AMERICAN EAGLE INSTRUMENTS; GRACEY DEEP POCKET CURETTE
Model Number AEGDP13-14XPX
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Received instrument and broken tip.A end tip broke approximately 2.5 mm from end.Visual inspection of instrument indicates this instrument has been well used.Tip has dents, gouges, scratches, etc.Working edge has been worn down to a radius.The coating material has been removed exposing the substrate metal.Instrument has a lot code of 1gp indicating it was manufactured in july of 2011.Manufacturer recommends a life expectancy of 6 months of regular use for these instruments.Working through a distributer this allow approximately 12-18 months from date of manufacturing.This information is provided for each instrument and available on manufacturer website.This instrument is over 6 years past life expectancy.Since 2015, there have been (b)(4) products (aegdp13-14xpx) sold.There have only been 4 product complaints relating to this product.That correlates to a (b)(4) complaints.This is a very small complaint percentage and indicates a user error rather than a manufacturing defect.The tip likely broke due age and excessive force.
 
Event or Problem Description
Curette tip broke off during root cleaning distolingual corner of tooth 6- (1.Molar right lower jaw).Deep pocket 8 mm.Tip of instrument (~2.5 mm from end) broke off in patients mouth during use.The patient had to undergo surgery to have the tip removed.The tip was successfully removed from the patient and the patient made a full recovery.

Brand Name
AMERICAN EAGLE INSTRUMENTS
Common Device Name
GRACEY DEEP POCKET CURETTE
Manufacturer (Section D)
AMERICAN EAGLE INSTRUMENTS
6575 butler creek rd.
missoula MT 59808
MDR Report Key8753876
Report Number1000127001-2019-00001
Device Sequence Number1342149
Product Code EMS
UDI-Device Identifier00841013107771
UDI-Public00841013107771
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/24/2013
Device Model NumberAEGDP13-14XPX
Device Catalogue NumberAEGDP13-14XPX
Device Lot Number1GP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2019
Initial Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;